Gadoxetate/QT Prolonging Agents
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Gadoxetate can affect your heart's rhythm. Other drugs can have the same effect.
What might happen:
Taking gadoxetate with other agents than can affect your heart rhythm and may increase your risk of an irregular heartbeat, which may be life-threatening.
What you should do about this interaction:
Gadoxetate is used during Magnetic Resonance Imaging (MRI) scans. Before having any tests, make sure your healthcare professionals (e.g. doctor or or pharmacist) know all of the medicines you are taking. Your doctor may want to change your medicine or the type of test you are having. After your test, let your doctor know right away if you notice an irregular heartbeat or have any dizziness or fainting episodes.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Primovist (gadoxetate disodium) Australian prescribing information. Schering-Plough Corporation November 1, 2005.
2.Primovist (gadoxetic acid) UK summary of product characteristics. Bayer plc May 1, 2008.
3.The University of Arizona Center for Education and Research of Therapeutics. Drugs with Risk of Torsades de Pointes and Drugs with Possible Risk of Torsades de Pointes. Available at:http://www.crediblemeds.org/. Updated March 14, 2013.
4.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.